Fitness posted by

Weight gain could depend on the medicines you’re taking

Weight gain could depend on the medicines you’re taking

Weight gain may not always be due to what you eat. Researchers in Texas find your medication can cause serious weight gain.

Ryan Roux, PharmD, the chief pharmacy officer at Harris County Hospital District’s Drug Information Center, found certain medicines can cause significant weight changes, which can be challenging for anyone wanting to shed pounds or maintain weight.

Weight side-effects are common in medicines used for diabetes, high-blood pressure and mental health conditions. Big gainers are likely for users of steroids for cancer treatment.

“Because of the stigma of weight gain, patients may tend to stop taking their medicines or decrease their  dosage without talking to their physician,” explained Roux. “Doing this is a bad thing. It can affect your health in a number of negative ways.”

Roux said patients should report weight gain due to medication usage to their physician immediately.

“Your healthcare provider should advise you of any potential side effects associated with your medication,” said Andrea Henry, PharmD, formulary manager, Harris County Hospital District. “However, patients also should be actively involved in their treatment and become informed about their long-term medication use.”

You must be logged in to post a comment.

Search